Hirsuitism in Women

Posted on

The Impact of Dihyrdotestosterone

Many of the women who come are considering getting BioIdentical Hormone Replacement Pellets will ask me about what the side effects are. This is part of making good decisions as an informed medical consumer. I applaud their checking this out.

One of the strongest areas of curiosity or concern with regard to possible side effects is the question of hair growth in unwanted locations. Did you know that the same hormone causes men to lose hair on their head and women to grow hair on their face? Yes the exact same hormone, dihydrotestosterone is responsible for these changes. Men develop something called male pattern baldness and lose hair on their heads. Instead of being on their heads, it begins to grow on their shoulders, chest, back and arms. When women replace their testosterone, the dihydrotestostrone can cause facial hair to grow. For most women it is a light fuzz or down that develops. Some women will have a few dark and wiry hairs that will grow on their chins, which will need to be plucked. For most women, in my experience, the ability to get their libido back on track and their weight under control, as well as have restoration of their energy, it is worth a little facial hair.

For those women who are concerned however, there is good news. If you are one of the women who will develop facial hair as a side effect, there are treatments which will protect you from the problem of unwanted facial hair. We can use a medicine called spironolactone to prevent all the adverse actions of DHT (Dihydrotestosterone) or another drug called finasteride to counteract all of the side effects of DHT in both men and women. Listen to this podcast as Brett Newcomb and I discuss this issue. If you want more information, check my web sites at DrKathyMaupin.com or BioBalanceHealth.com.